Sean Li

Department of Mathematics

University of Connecticut

341 Mansfield Road, U1009

Storrs, CT 06269-9015

Email: sean dot li at uconn dot edu

My CV: pdf.

I am an assistant professor at the University of Connecticut. My research interests include metric geometry, functional analysis, geometric measure theory, and harmonic analysis. Before Connecticut, I was a L.E. Dickson Instructor at the University of Chicago, and I received my Ph.D. from the Courant Institute at NYU under the supervision of Professor Assaf Naor.


  • Stratified β-numbers and traveling salesman in Carnot groups, preprint. arXiv.
  • Bi-Lipschitz embeddings of Heisenberg submanifolds into Euclidean spaces (with V. Chousionis, V. Vellis, and S. Zimmerman), submitted. arXiv.
  • Gâteaux differentiability on infinite-dimensional Carnot groups (with E. Le Donne and T. Moisala), submitted. arXiv.
  • The traveling salesman theorem on Carnot groups (with V. Chousionis and S. Zimmerman), Calc. Var. PDE, accepted. arXiv.
  • Nonnegative kernels and 1-rectifiability in the Heisenberg group (with V. Chousionis), Anal. PDE, accepted. arXiv.
  • Some remarks on the Lipschitz regularity of Radon transforms (with J. Azzam and J. Hickman), Proc. Amer. Math. Soc., accepted. arXiv.
  • Separated nets in nilpotent groups (with T. Dymarz, M. Kelly, and A. Lukyanenko), Indiana Univ. Math. J., accepted. arXiv.
  • Quantitative affine approximation for UMD targets (with T. Hytönen and A. Naor), Discrete Anal. (2016), no. 6, 37pp. arXiv.
  • Ahlfors-regular distances on the Heisenberg group without biLipschitz pieces (with E. Le Donne and T. Rajala), Proc. London Math. Soc., accepted. arXiv.
  • Differentiability and Poincaré-type inequalities in metric measure spaces (with D. Bate), Adv. Math., accepted. arXiv.
  • BiLipschitz decomposition of Lipschitz maps between Carnot groups, Anal. Geom. Metr. Spaces 3, 231--243, 2015. arXiv.
  • Characterizations of rectifiable metric measure spaces (with D. Bate), Ann. Sci. Éc. Norm. Supér. 50(1), 1--37, 2017. arXiv.
  • Markov convexity and nonembeddability of the Heisenberg group, Ann. Inst. Fourier 66(4), 1615--1651, 2016. arXiv.
  • An upper bound for the length of a traveling salesman path in the Heisenberg group (with R. Schul), Rev. Mat. Iberoam. 32(2), 391-417, 2016. arXiv.
  • The traveling salesman problem in the Heisenberg group: upper bounding curvature (with R. Schul), Trans. Amer. Math. Soc. 368(7), 4585--4620, 2016. arXiv.
  • Coarse differentiation and quantitative nonembeddability for Carnot groups, J. Funct. Anal. 266, 4616--4704, 2014. arXiv.
  • Discretization and affine approximation in high dimensions (with A. Naor), Israel J. Math. 197(1), 107--129, 2013. arXiv.
  • Compression bounds for wreath products, Proc. Amer. Math. Soc. 138(8), 2701--2714, 2010. arXiv.

Collaborators: Jonas Azzam, David Bate, Vasilis Chousionis, Tullia Dymarz, Jonathan Hickman, Tuomas Hytönen, Enrico Le Donne, Michael Kelly, Anton Lukyanenko, Terhi Moisala, Assaf Naor, Tapio Rajala, Raanan Schul, Vyron Vellis, Scott Zimmerman.


RunningAHEAD - My running log.